Alert archive / Iowa / Special Weather Statements in 2022
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 3, 2022, 3:41 PM CDT for Allamakee County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 3:41 PM CDT (20:41 UTC)
- Expired
- Aug 3, 2022, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS La Crosse, WI
- Hail
- 0.75 in
- Wind
- 40
County Allamakee County, IA
The radar
The La Crosse radar (KARX), 56 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WWUS83 KARX 032041
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
341 PM CDT Wed Aug 3 2022
IAZ011-WIZ054-032115-
Allamakee IA-Crawford WI-
341 PM CDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Allamakee
and western Crawford Counties through 415 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lansing, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lansing around 355 PM CDT.
Other locations impacted by this storm include Thompson Corner, Elon,
Red Barn Campground, Churchtown, Village Creek, Dalby and Eldergrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4336 9144 4343 9128 4330 9103 4320 9135
TIME...MOT...LOC 2041Z 324DEG 11KT 4338 9129
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
SkowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:32 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 3, 2:32 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 232 PM CDT Wed Aug 3 2022 .DISCUSSION...(This evening through Wednesday) Issued at 232 PM CDT Wed Aug 3 2022 Key Messages: - Storm chances into this evening - Fog potential tonight - Precipitation chances return over weekend Storm Chances - This Afternoon The CAMs continues to show that there will be scattered showers and storms along the cold front as it moves southeast through the region. With the best forcing over Wisconsin, kept the higher rain chances there. With the effective shear generally less than 30 knots, not expecting any of the storms to produce organized severe weather. With downdraft CAPES in the 1000-1200 J/kg, might see some isolated, short-lived strong gusty winds with any collapsing cores. Tonight - Fog Potential High pressure will build across the region. Due to the combination of clear skies and decreasing winds in the boundary layer, there will likely be some valley fog in the Wisconsin and Mississippi River tributaries. With falling dew points, still plenty of uncertainty on how of this fog will get into the main channel of the Mississippi. This Weekend - next round for showers/storms Broad upper-level ridging builds over the region heading into the weekend. Surface temperatures will be on the increase as warm air advection increases over the area in conjunction with winds increasing from the south. Both the NAEFS and ECMWF ENS have 850 mb temperatures over 2 to 2.5 standard deviations above the model climatology. Saturday afternoon is currently anticipated to be the warmest of the next several days with temperatures in the upper 80s to low 90s. With dewpoints pushing into the 70s, this would result in heat indices nearing 100 mainly across portions of northeast Iowa, far southwest Wisconsin, and the typically warmer areas along the Mississippi River Valley and the nearby/immediate tributaries. However, this is still highly dependent on precipitation arrival times. The highest chances (50-70%) are anticipated overnight Saturday into Sunday with only a small subset of the 03.12z GEFS (10%) would have precipitation for portions of the forecast area by early Saturday evening. The overall pace of the surface front could be fairly slow and may even stall out, so that would also play into how soon showers/storms enter and eventually exit the area. With this lower confidence on the progression of the boundary, precipitation chances linger (30- 40%) over the area through Sunday night. It is too early to confidently determine the risk for severe storms, but at this time cannot completely rule out the potential for some stronger storms. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1249 PM CDT Wed Aug 3 2022 High pressure will build across the area into tonight. Skies should gradually clear KLSE early this afternoon and remain sunny for KRST. Due to the combination of clear skies and decreasing winds in the boundary layer, there will likely be some valley fog in the Mississippi River tributaries. Still plenty of questions on whether it will impact KLSE, so kept the TAF fog free for now. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...Boyne/Peters AVIATION...Boyne
Hazardous weather outlook, Aug 3, 4:49 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 449 AM CDT Wed Aug 3 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041400- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 449 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered storms will be possible today until a cold front ushers in drier air. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday More storms are possible this weekend. It's too early to discern if there would be a severe risk. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny
In the hours before
Special weather statement, Aug 3, 3:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
341 PM CDT Wed Aug 3 2022
IAZ011-WIZ054-032115-
Allamakee IA-Crawford WI-
341 PM CDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Allamakee
and western Crawford Counties through 415 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lansing, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lansing around 355 PM CDT.
Other locations impacted by this storm include Thompson Corner, Elon,
Red Barn Campground, Churchtown, Village Creek, Dalby and Eldergrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4336 9144 4343 9128 4330 9103 4320 9135
TIME...MOT...LOC 2041Z 324DEG 11KT 4338 9129
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SkowThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:20 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 55 min |
| Aug 2, 11:34 PM CDT | Areal Flood Advisory | ARX | Taylor | 3 hr |
| Aug 3, 2:03 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 57 min |
| Aug 3, 3:00 AM CDT | Special Weather Statement | ARX | Taylor | 45 min |
| Aug 3, 4:23 AM CDT | Special Weather Statement | ARX | La Crosse | 52 min |
| Aug 3, 5:43 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 47 min |
| Aug 3, 4:16 PM CDT | Special Weather Statement | ARX | Crawford | 29 min |
| Aug 3, 3:40 AM CDT | Special Weather Statement | ARX | Olmsted | 50 min |
| Aug 3, 4:03 AM CDT | Special Weather Statement | ARX | Winona | 57 min |
| Aug 3, 5:31 AM CDT | Special Weather Statement | ARX | Olmsted | 44 min |
Nearby
Special Weather Statements in Iowa, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.